My mother has been diagnosed with bleeding behind the retina for 12 weeks now. She is getting shots every 6 weeks
to help with the bleeding. The situation is getting worse. She is unable to see at all , and she sees what she describes as lights going around. She is due for another shot in 6 weeks. My mother is concerned that she is going blind.
Is this something that can be cured?
She likely has wet macular degeneration at this point (other possibilities would be diabetic bleeding or a stroke to the eye). The injections have helped us tremendously in treating these problems but are not a cure in most cases. They reverse and stop vision loss to a certain extent. She is likely a lot better off with the injections than she would have been other wise. If you have any doubts, you could always get a second opinion from another retina specialist to see if all is being done by current day standards of care. Some surgeons give the injections every 4 weeks to begin with but 6 is not unreasonable either if it is helping.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.